logo AFST
Ramification of the Gauss map of complete minimal surfaces in 3 and 4 on annular ends
Annales de la Faculté des sciences de Toulouse : Mathématiques, Serie 6, Volume 23 (2014) no. 4, pp. 829-846.

In this article, we study the ramification of the Gauss map of complete minimal surfaces in 3 and 4 on annular ends. We obtain results which are similar to the ones obtained by Fujimoto ([4], [5]) and Ru ([13], [14]) for (the whole) complete minimal surfaces, thus we show that the restriction of the Gauss map to an annular end of such a complete minimal surface cannot have more branching (and in particular not avoid more values) than on the whole complete minimal surface. We thus give an improvement of the results on annular ends of complete minimal surfaces of Kao ([8]).

Dans ce travail nous obtenons des théorèmes de ramification de l’application de Gauss de certaines classes de surfaces minimales complètes dans 3 et 4 .

Received:
Accepted:
Published online:
DOI: 10.5802/afst.1426
@article{AFST_2014_6_23_4_829_0,
     author = {Gerd Dethloff and Pham Hoang Ha},
     title = {Ramification of the {Gauss} map of complete minimal surfaces in ${\mathbb{R}}^3$ and ${\mathbb{R}}^4$ on annular ends},
     journal = {Annales de la Facult\'e des sciences de Toulouse : Math\'ematiques},
     pages = {829--846},
     publisher = {Universit\'e Paul Sabatier, Toulouse},
     volume = {Ser. 6, 23},
     number = {4},
     year = {2014},
     doi = {10.5802/afst.1426},
     zbl = {06374890},
     mrnumber = {3270425},
     language = {en},
     url = {https://afst.centre-mersenne.org/articles/10.5802/afst.1426/}
}
TY  - JOUR
TI  - Ramification of the Gauss map of complete minimal surfaces in ${\mathbb{R}}^3$ and ${\mathbb{R}}^4$ on annular ends
JO  - Annales de la Faculté des sciences de Toulouse : Mathématiques
PY  - 2014
DA  - 2014///
SP  - 829
EP  - 846
VL  - Ser. 6, 23
IS  - 4
PB  - Université Paul Sabatier, Toulouse
UR  - https://afst.centre-mersenne.org/articles/10.5802/afst.1426/
UR  - https://zbmath.org/?q=an%3A06374890
UR  - https://www.ams.org/mathscinet-getitem?mr=3270425
UR  - https://doi.org/10.5802/afst.1426
DO  - 10.5802/afst.1426
LA  - en
ID  - AFST_2014_6_23_4_829_0
ER  - 
%0 Journal Article
%T Ramification of the Gauss map of complete minimal surfaces in ${\mathbb{R}}^3$ and ${\mathbb{R}}^4$ on annular ends
%J Annales de la Faculté des sciences de Toulouse : Mathématiques
%D 2014
%P 829-846
%V Ser. 6, 23
%N 4
%I Université Paul Sabatier, Toulouse
%U https://doi.org/10.5802/afst.1426
%R 10.5802/afst.1426
%G en
%F AFST_2014_6_23_4_829_0
Gerd Dethloff; Pham Hoang Ha. Ramification of the Gauss map of complete minimal surfaces in ${\mathbb{R}}^3$ and ${\mathbb{R}}^4$ on annular ends. Annales de la Faculté des sciences de Toulouse : Mathématiques, Serie 6, Volume 23 (2014) no. 4, pp. 829-846. doi : 10.5802/afst.1426. https://afst.centre-mersenne.org/articles/10.5802/afst.1426/

[1] Ahlfors (L. V.).— An extension of Schwarz’s lemma, Trans. Amer. Math. Soc. 43, p. 359-364 (1938). | MR: 1501949

[2] Chen (C. C.).— On the image of the generalized Gauss map of a complete minimal surface in 4 , Pacific J. Math. 102, p. 9-14 (1982). | MR: 682039 | Zbl: 0498.53047

[3] Chern (S. S.), Osserman (R.).— Complete minimal surface in euclidean n - space, J. Analyse Math. 19, p. 15-34 (1967). | MR: 226514 | Zbl: 0172.22802

[4] Fujimoto (H.).— On the number of exceptional values of the Gauss maps of minimal surfaces, J. Math. Soc. Japan 40, p. 235-247 (1988). | MR: 930599 | Zbl: 0629.53011

[5] Fujimoto (H.).— Modified defect relations for the Gauss map of minimal surfaces, J. Differential Geometry 29, p. 245-262 (1989). | MR: 982173 | Zbl: 0676.53005

[6] Fujimoto (H.).— Value Distribution Theory of the Gauss map of Minimal Surfaces in m , Aspect of Math. E21, Vieweg, Wiesbaden (1993). | MR: 1218173 | Zbl: 1107.32004

[7] Jin (L.), Ru (M.).— Values of Gauss maps of complete minimal surfaces in R m on annular ends, Trans. Amer. Math. Soc. 359, p. 1547-1553 (2007). | MR: 2272139 | Zbl: 1107.53042

[8] Kao (S. J.).— On values of Gauss maps of complete minimal surfaces on annular ends, Math. Ann. 291, p. 315-318 (1991). | MR: 1129370 | Zbl: 0760.53005

[9] Kawakami (Y.).— The Gauss map of pseudo - algebraic minimal surfaces in 4 , Math. Nachr. 282, p. 211-218 (2009). | MR: 2493511 | Zbl: 1167.53009

[10] Mo (X.), Osserman (R.).— On the Gauss map and total curvature of complete minimal surfaces and an extension of Fujimoto’s theorem, J. Differential Geom. 31, p. 343-355 (1990). | MR: 1037404 | Zbl: 0666.53003

[11] Osserman (R.).— Global properties of minimal surfaces in E 3 and E n , Ann. of Math. 80, p. 340-364 (1964). | MR: 179701 | Zbl: 0134.38502

[12] Osserman (R.), Ru (M.).— An estimate for the Gauss curvature on minimal surfaces in m whose Gauss map omits a set of hyperplanes, J. Differential Geom. 46, p. 578-593 (1997). | MR: 1484891 | Zbl: 0918.53003

[13] Ru (M.).— On the Gauss map of minimal surfaces immersed in n , J. Differential Geom. 34, p. 411-423 (1991). | MR: 1131437 | Zbl: 0733.53005

[14] Ru (M.).— Gauss map of minimal surfaces with ramification, Trans. Amer. Math. Soc. 339, p. 751-764 (1993). | MR: 1191614 | Zbl: 0792.53003

[15] Xavier (F.).— The Gauss map of a complete non-flat minimal surface cannot omit 7 points of the sphere, Ann. of Math. 113, p. 211-214 (1981). | MR: 604048 | Zbl: 0477.53007

Cited by Sources: